Alert archive / California / High Wind Warnings in 2017
High Wind Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this high wind warning at Jan 9, 2017, 2:00 PM PST. It took effect at Jan 10, 2017, 10:00 AM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2017, 2:00 PM PST (22:00 UTC)
- In effect from
- Jan 10, 2017, 10:00 AM PST
- Expired
- Jan 11, 2017, 12:00 AM PST
- In force
- 14 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
623 WWUS76 KSTO 092200 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 200 PM PST MON JAN 9 2017 ...STRONG SOUTH WINDS EXPECTED LATE TUESDAY MORNING THROUGH EVENING... .SOUTHERLY WINDS WILL INCREASE TUESDAY AS A DEEPER LOW PRESSURE SYSTEM APPROACHES FAR NORTHWEST CALIFORNIA. SOUTHERLY WIND GUSTS OF 50 MPH OR HIGHER ARE EXPECTED TUESDAY BEFORE DECREASING LATE TUESDAY NIGHT. CAZ015>018-064-066-101500- /O.UPG.KSTO.HW.A.0001.170110T2000Z-170111T0800Z/ /O.NEW.KSTO.HW.W.0001.170110T1800Z-170111T0800Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, LAKEPORT, AND PARADISE 200 PM PST MON JAN 9 2017 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TUESDAY THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND WARNING, WHICH IS IN EFFECT FROM 10 AM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONGEST TUESDAY AFTERNOON INTO EVENING. * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS TO 50 TO 60 MPH. * IMPACTS...TREE DAMAGE WITH POWER OUTAGES PROBABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ019-101500- /O.NEW.KSTO.WI.Y.0005.170110T1800Z-170111T0800Z/ NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF STOCKTON AND MODESTO 200 PM PST MON JAN 9 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM 10 AM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT. * TIMING...STRONGEST TUESDAY AFTERNOON INTO EVENING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...TREE DAMAGE WITH POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS UP TO 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JCLAPP
4 follow-up statements
997 WWUS76 KSTO 092339 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 339 PM PST MON JAN 9 2017 ...STRONG SOUTH WINDS EXPECTED LATE TUESDAY MORNING THROUGH EVENING... .SOUTHERLY WINDS WILL INCREASE TUESDAY AS A DEEPER LOW PRESSURE SYSTEM APPROACHES FAR NORTHWEST CALIFORNIA. SOUTHERLY WIND GUSTS OF 50 MPH OR HIGHER ARE EXPECTED TUESDAY BEFORE DECREASING LATE TUESDAY NIGHT. CAZ067-101500- /O.EXA.KSTO.HW.W.0001.170110T1800Z-170111T0800Z/ MOTHERLODE- INCLUDING THE CITIES OF GRASS VALLEY AND JACKSON 339 PM PST MON JAN 9 2017 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND WARNING, WHICH IS IN EFFECT FROM 10 AM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT. * TIMING...STRONGEST TUESDAY AFTERNOON INTO EVENING. * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS TO 50 TO 60 MPH. * IMPACTS...TREE DAMAGE WITH POWER OUTAGES PROBABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ015>018-064-066-101500- /O.CON.KSTO.HW.W.0001.170110T1800Z-170111T0800Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, LAKEPORT, AND PARADISE 339 PM PST MON JAN 9 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT... * TIMING...STRONGEST TUESDAY AFTERNOON INTO EVENING. * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS TO 50 TO 60 MPH. * IMPACTS...TREE DAMAGE WITH POWER OUTAGES PROBABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ019-101500- /O.CON.KSTO.WI.Y.0005.170110T1800Z-170111T0800Z/ NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF STOCKTON AND MODESTO 339 PM PST MON JAN 9 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT... * TIMING...STRONGEST TUESDAY AFTERNOON INTO EVENING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...TREE DAMAGE WITH POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS UP TO 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JCLAPP
788 WWUS76 KSTO 101141 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 341 AM PST TUE JAN 10 2017 ...STRONG, POSSIBLY DAMAGING, WINDS EXPECTED THIS AFTERNOON AND EVENING... .SOUTHERLY WINDS WILL INCREASE TUESDAY AS A DEEP LOW PRESSURE SYSTEM APPROACHES FAR NORTHWEST CALIFORNIA. SOUTHERLY WIND GUSTS OF 50 MPH OR HIGHER ARE EXPECTED LATER TODAY AND THIS EVENING BEFORE DECREASING LATE TONIGHT. CAZ019-110000- /O.UPG.KSTO.WI.Y.0005.170110T1800Z-170111T0800Z/ /O.EXA.KSTO.HW.W.0001.170110T1800Z-170111T0800Z/ NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF STOCKTON AND MODESTO 341 AM PST TUE JAN 10 2017 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND WARNING, WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...STRONGEST LATE THIS AFTERNOON INTO THE EVENING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS 45 TO 60 MPH. * IMPACTS...TREE DAMAGE WITH POWER OUTAGES LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ015>018-064-066-067-110000- /O.CON.KSTO.HW.W.0001.170110T1800Z-170111T0800Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, LAKEPORT, PARADISE, GRASS VALLEY, AND JACKSON 341 AM PST TUE JAN 10 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT... * TIMING...STRONGEST THIS AFTERNOON INTO THE EVENING. * WINDS...SOUTH 20 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH. * IMPACTS...TREE DAMAGE WITH POWER OUTAGES LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
333 WWUS76 KSTO 102200 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 200 PM PST TUE JAN 10 2017 ...STRONG, POSSIBLY DAMAGING, WINDS EXPECTED THIS AFTERNOON AND EVENING... .STRONG SOUTHERLY WIND WILL CONTINUE THIS AFTERNOON INTO EVENING ACROSS THE SACRAMENTO VALLEY AND PORTIONS OF THE DELTA AND NORTHERN SAN JOAQUIN VALLEY. WINDS EXPECTED TO DECREASE SOME LATER TONIGHT, BUT REMAIN BREEZY INTO WEDNESDAY MORNING. CAZ015>019-064-066-067-110600- /O.CON.KSTO.HW.W.0001.000000T0000Z-170111T0800Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, MODESTO, LAKEPORT, PARADISE, GRASS VALLEY, AND JACKSON 200 PM PST TUE JAN 10 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * TIMING...STRONGEST THIS AFTERNOON INTO EVENING. * WINDS...SOUTH 20 TO 40 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...DOWNED TREES AND POWER OUTAGES POSSIBLE, ALONG WITH REDUCED VISIBILITY IN HEAVY PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GUSTS AROUND 60 MPH CAN LEAD TO PROPERTY DAMAGE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
005 WWUS76 KSTO 110800 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1200 AM PST WED JAN 11 2017 CAZ015>019-064-066-067-110900- /O.EXP.KSTO.HW.W.0001.000000T0000Z-170111T0800Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, MODESTO, LAKEPORT, PARADISE, GRASS VALLEY, AND JACKSON 1200 AM PST WED JAN 11 2017 ...HIGH WIND WARNING HAS EXPIRED... WINDS HAVE DECREASED ACROSS THE REGION. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Jan 9, 10:55 AM PST, 3 hours 5 minutes earlier.
Area forecast discussion, Jan 9, 10:55 AM PST, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 1055 AM PST Mon Jan 9 2017 .Synopsis... Scattered showers today then the next Pacific storm impacts the forecast area late tonight through mid week. Periods of moderate to heavy precipitation and strong wind expected Tuesday into Wednesday with significant snow in the mountains. Lingering mountain showers Thursday then drier weather into the weekend. && .Discussion... Scattered showers today then the next atmospheric river will impact the forecast area beginning later tonight with the brunt of the precipitation expected Tuesday into early Wednesday. Scattered snow showers indicating on radar over the Sierra Nevada with snow levels around 5000 feet. Upslope flow will be enough for 5-10 inches of accumulation today with travel impacts becoming more likely across the trans-Sierra passes as the day progresses. Winter storm warning remains in effect and chain requirements currently in place on Highway 50 and Interstate 80. Precipitation becomes more widespread tonight, mainly over the foothills and mountains as the next atmospheric river takes aim on NorCal. Models showing some precip shadowing possible in the Central Valley. Snow levels tonight range from around 3500 feet in the northern mountains to 4500 feet over the Sierra Nevada. Wind and precip will increase across the entire region Tuesday and Tuesday night as the next deep moisture plume interacts with a frontal system moving in. NAM/GFS showing strong N-S surface pressure gradient of 12-14 mb from KSAC-KMFR developing over Interior NorCal Tuesday in response to cyclogenesis off the NW CA coast. 925 mb winds are in the 40-55 kts range. This would equate to surface winds of 25 to 40 mph with gusts 50 to 60 mph and given saturated soils, potential for downed trees and power outages is high. High wind watch currently in place to address this. Additional QPF of an inch or two can be expected in the Valley with 4-8 inches in the foothills and mountains by early Thursday. Several feet of snowfall accumulation will be possible down to around 4500 feet elevation with 5 feet or more possible along the northern Sierra Crest. Precip turns more showery again later Tuesday night and Wednesday with much of the area forecast to begin drying out again by later Thursday. PCH && .EXTENDED DISCUSSION (Friday THROUGH Monday) Models trending toward a drier wx pattern on Fri as the closed upper low drops Swd across Socal and into the Desert SW. Cyclonic flow around the low will bank up clouds on the E side of the Sierra Crest and some clouds and snow showers could spill over the crest and into our CWA mainly in the morning, and mainly S of the 80/50 corridor. Otherwise, partial clearing on Fri could result in some patchy dense morning fog with light Nly low level flow in the Valley. For next weekend and into next Mon, the models differ on the amplitude (strength) of a positively-tilted ridge moving into the Wrn states. Generally, the GFS shows less amplitude and spreads the precip farther S than the ECMWF and into portions of our CWA on Sat and again on Mon. Have continued PoPs for those two days due to these positively-tilted ridges being susceptible to WAA precip. Although there will be cold overnite mins early in the period especially in the colder Sierra basins, a warming trend is expected as the ridge axis shifts inland. JHM && .AVIATION... Narrow window of VFR expected across the valley this morning while widespread IFR or lower continues in the northern Sierra. Precipitation associated with the next system begins to move inland across NorCal later this afternoon and tonight with areas of MVFR in the valley by 22Z, becoming widespread MVFR with local IFR after 06Z Tuesday. Southerly winds increasing to 15-25 kts thru the valley by 18Z. && .STO WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday afternoon for Burney Basin / Eastern Shasta County-Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County- Southern Sacramento Valley-West Slope Northern Sierra Nevada- Western Plumas County/Lassen Park. Winter Storm Warning until 10 AM PST Thursday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Winter Weather Advisory until 4 PM PST Tuesday for Mountains Southwestern Shasta County to Northern Lake County-Shasta Lake Area / Northern Shasta County. High Wind Watch from Tuesday afternoon through Tuesday evening for Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Northeast Foothills/Sacramento Valley- Northern Sacramento Valley-Southern Sacramento Valley. Flash Flood Watch until 4 PM PST this afternoon for Carquinez Strait and Delta-Southern Sacramento Valley. &&
In the hours before
Local storm report, Jan 9, 12:59 PM PST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1259 PM PST MON JAN 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 4 SW BUCKS LAKE 39.85N 121.24W
01/09/2017 U10.91 INCH PLUMAS CA MESONET
THERE WERE 11.25 INCHES MEASURED AT BUCKS
LAKE. THE DURATION OF THE HEAVY RAIN EVENT
WAS 72 HOURS.
&&
EKLocal storm report, Jan 9, 1:02 PM PST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
102 PM PST MON JAN 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 2 S ANTELOPE 38.68N 121.33W
01/09/2017 U3.55 INCH SACRAMENTO CA MESONET
THERE WERE 11.25 INCHES MEASURED AT ARCADE
CREEK. THE DURATION OF THE HEAVY RAIN EVENT
WAS 72 HOURS.
&&
EKLocal storm report, Jan 9, 1:13 PM PST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
113 PM PST MON JAN 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM NON-TSTM WND GST 1 SE MAGALIA 39.81N 121.59W
01/08/2017 E50 MPH BUTTE CA PUBLIC
WINDS BROUGHT DOWN A TREE WHICH BLOCKED
DOGTOWN RD.
&&
EKLocal storm report, Jan 9, 1:17 PM PST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
117 PM PST MON JAN 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLOOD 4 W DAYTON 39.65N 121.94W
01/08/2017 BUTTE CA TRAINED SPOTTER
RIVER ROAD BETWEEN CHICO RIVER ROAD AND ORD
FERRY ROAD WAS CLOSED DUE TO FLOODING.
&&
EKLocal storm report, Jan 9, 1:36 PM PST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
136 PM PST MON JAN 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM DEBRIS FLOW 3 NNW DONNER PEAK 39.34N 120.33W
01/08/2017 NEVADA CA NEWSPAPER
INTERSTATE 80 WAS CLOSED IN BOTH DIRECTIONS
OVER THE SIERRA NEVADA NEAR DONNER LAKE.
CALTRANS AND CHP REPORTED A 60 FOOT MUDSLIDE
AT 6 PM SUNDAY DUE TO A MUDSLIDE. INTERSTATE
80 WAS SHUT DOWN FOR 17 HOURS WEST BOUND, 14
HOURS EAST BOUND, UNTIL CALTRANS REMOVED THE
DEBRIS.
&&
EKLocal storm report, Jan 9, 1:49 PM PST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
149 PM PST MON JAN 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST COLFAX 39.10N 120.95W
01/08/2017 E53 MPH PLACER CA NEWSPAPER
CALTRANS REPORTED EASTBOUND I-80 WAS CLOSED
BY MORE THAN 80 POWER POLES THAT WERE
LEANING TOWARD THE HIGHWAY WITH POWER LINES
DIPPING TO WITHIN A FEW FEET OF THE GROUND.
EASTBOUND TRAFFIC WAS STOPPED AT THE CITY OF
COLFAX. THE LEANING POLES WERE THOUGHT TO BE
THE RESULT OF HIGH WINDS AND SOAKED GROUND.
WINDS GUSTED TO 53 MPH IN THE AREA.
&&
EKThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 4:37 PM PST | Flash Flood Watch | STO | 37 hr | |
| Jan 8, 6:08 PM PST | Wind Advisory | STO | 7 hr | |
| Jan 9, 3:40 AM PST | High Wind Watch | STO | 10 hr | |
| Jan 9, 2:00 PM PST | Wind Advisory | STO | 14 hr |
Nearby
High Wind Warnings in California, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.